high liver levels/latic acidosis/hep c
Apr 13, 2004
I have just gotten my liver back to normal. I was removed from all my meds due to high liver levels and high lactic acids, back in January. My T-cells were up to 603 and viral was below 75, but when my lab work came back my T-cells have dropped to 315. My doc wants to put me on Emtriva, Viread and Reyataz. Looking these meds up I found they also cause lactic acidosis and high liver levels. I also have a fatty liver as well and am loosing weight as my doctor instructed. Is there any other route I sould try before going on the above meds? Is there other meds you would recomend? Oh, and my doc told me also I am Hep C positive although he dont understand how nor do I. We are retesting that again. Cause I have done nothing that we can explain how I would have gotten Hep C. I'm at a loss on what to do. Can you help please. Ocean
Response from Dr. Conway
It would be interesting for me to know what you were on before that may have led to the hepatic side effects and lactic acidosis. This being said, there is no drug or regimen that is completely free of side effects. The best you can do is minimize the likelihood of anything bad happening in the future. Another one of my preferences is to keep the treatment as simple as possible.
So...I like your regimen. The Emtriva/Viread will be a total of two tablets once a day, with the likelihood of this becoming one tablet when Gilead comes out with its combination pill. Although all nucleoside drugs carry with them the possibility of lactic acidosis, the two you would be on have an extremely low risk of this.
The Reyataz is not toxic to the liver, it only causes an elevation of bilirubin levels on a chemical basis (and not in everyone who takes it). However, because of the Viread, you need to take one Norvir 100 mg/day along with the Reyataz, to counteract a drug interaction. Norvir may be associated with liver toxicity, so you will need to monitor your test results as you start your new treatment. This may not be a problem, though, at such a low dose.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Testicles After Licking Anus Sign Of HIV AIDS
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
- White Spots After Unprotected Vaginal Sex Worried I Have HIV
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
- Can You Get Herpes If You Use A Condom?
- Is Cervical Cancer Contagious To Men?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.